| Catalog Number |
RSF-400+Q |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Establishment labs has not received the unit involved for analysis yet.However, the following information has been reviewed: rupture: as stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.) adittionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Healththe instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Establishment labs requested the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).It was informed that the patient/doctor has the unit, and it is pending to confirm if it can be returned.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contibuted to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental.At establishment labs, we are committed to patient safety and continually evaluate the performance of our devices through post market surveillance of reported complaints & adverse events.
Event or Problem Description
Uk.A patient reported that she had motiva implants removed after 6 years.When the implants were removed, one was rupture.
Additional Manufacturer Narrative
1.Overview the quality department (pms) received a complaint involving a motiva® device.Further details are provided in the cq ¿details¿ section.2.General conclusion device involvement: a causal relationship between the reported event and the device could not be established.Event characterization: the event was classified as device not returned.3.Technical investigation summary laboratory testing laboratory testing could not be performed as the device was not returned for evaluation.In the absence of the physical product, it was not possible to apply the defined test methods or conduct any material or functional analysis in accordance with standard procedures.Root cause analysis based on the investigation performed, the event could not be confirmed, and no definitive root cause could be identified.Without the returned unit, objective verification and technical investigation remain inconclusive.4.Dfu and labeling evaluation the alleged event is a known, well-documented complication associated with silicone breast implants.It is clearly addressed in the product¿s directions for use (dfu), which states: rupture ¿ breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation but is more likely to occur the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress and weakening during implantation, implant age and design, submuscular rather than subglandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture.Coloration of the implant (yellow gradient implant): that may be due to the absorption of lipophilic molecules and the precipitation of components such as platinum (associated with the change in color of the implant) during the implantation process.Polymer degradation from body to implant; however, it does not represent a risk to the patient.The dfu also emphasizes the responsibility of the surgeon to fully inform the patient of potential risks and complications during the pre-operative consultation.Patients are provided with the document ¿motiva implants®: information for the patient,¿ accessible at ifu.Motiva.Health.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.Literature reference: handel, n., garcía, m.E., & wixtrom, r.(2013).Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132(5), 1128."a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage." 5.Device history record (dhr) review a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.6.Trend and signal monitoring the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to the alleged event have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.
Additional Manufacturer Narrative
During our internal quality review of the submitted mdr, we identified an unintentional misclassification of the event.The report was originally submitted under the ¿malfunction¿ category.However, according to fda¿s event classification criteria, the event should have been categorized as serious injury, as the patient experienced a condition that required medical intervention to prevent permanent impairment.This misclassification was due to an administrative oversight during the initial assessment of the complaint information.Upon further evaluation of the clinical details received, we confirmed that the reported harm meets the definition of a serious injury per 21 cfr 803.3.We have taken corrective measures to update the event classification accordingly and ensure that the mdr accurately reflects the nature of the incident.